The Michigan Mathematical Journal

On Unipotent Radicals of Pseudo-Reductive Groups

Michael Bate, Benjamin Martin, Gerhard Röhrle, and David I. Stewart

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We establish some results on the structure of the geometric unipotent radicals of pseudo-reductive k-groups. In particular, our main theorem gives bounds on the nilpotency class of geometric unipotent radicals of standard pseudo-reductive groups, which are sharp in many cases. A major part of the proof rests upon consideration of the following situation: let k' be a purely inseparable field extension of k of degree pe, and let G denote the Weil restriction of scalars Rk'/k(G') of a reductive k'-group G'. When G=Rk'/k(G'), we also provide some results on the orders of elements of the unipotent radical Ru(Gk¯) of the extension of scalars of G to the algebraic closure k¯ of k.

Article information

Source
Michigan Math. J., Volume 68, Issue 2 (2019), 277-299.

Dates
Received: 24 April 2017
Revised: 7 September 2018
First available in Project Euclid: 18 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1550480563

Digital Object Identifier
doi:10.1307/mmj/1550480563

Mathematical Reviews number (MathSciNet)
MR3961217

Zentralblatt MATH identifier
07084763

Subjects
Primary: 20G15: Linear algebraic groups over arbitrary fields

Citation

Bate, Michael; Martin, Benjamin; Röhrle, Gerhard; Stewart, David I. On Unipotent Radicals of Pseudo-Reductive Groups. Michigan Math. J. 68 (2019), no. 2, 277--299. doi:10.1307/mmj/1550480563. https://projecteuclid.org/euclid.mmj/1550480563


Export citation

References

  • [Bor91] A. Borel, Linear algebraic groups, Grad. Texts in Math., 126, second edition, Springer-Verlag, New York, 1991.
  • [Con12] B. Conrad, Finiteness theorems for algebraic groups over function fields, Compos. Math. 148 (2012), no. 2, 555–639.
  • [CGP15] B. Conrad, O. Gabber, and G. Prasad, Pseudo-reductive groups, New Math. Monogr., 26, second edition, Cambridge University Press, Cambridge, 2015.
  • [Mar99] B. M. S. Martin, Étale slices for representation varieties in characteristic $p$, Indag. Math. (N.S.) 10 (1999), no. 4, 555–564.
  • [Mil12] J. S. Milne, Basic theory of affine group schemes, 2012, www.jmilne.org/math/.
  • [Oes84] J. Oesterlé, Nombres de Tamagawa et groupes unipotents en caractéristique $p$, Invent. Math. 78 (1984), no. 1, 13–88.
  • [Spr98] T. A. Springer, Linear algebraic groups, Progr. Math., 9, second edition, Birkhäuser Boston Inc., Boston, MA, 1998.
  • [Tes95] D. M. Testerman, $A_{1}$-type overgroups of elements of order $p$ in semisimple algebraic groups and the associated finite groups, J. Algebra 177 (1995), no. 1, 34–76.
  • [Tit91/92] J. Tits, Théorie des groupes, Annu. Coll. Fr. 92 (1991/92), 115–133 (1993).
  • [Tit92/93] J. Tits, Théorie des groupes, Annu. Coll. Fr. 93 (1992/93), 113–131 (1994).